Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


liver enzime readings and magic potion
Jan 20, 2002

My liver ezimes have increased ofer the past 5 months from: SGOT 66 to 80 and SGPT 99 to 122. I feel fine. And have been in good spirits but this news is upsetting me. I have had interferon and rybovarin in 1994 and it did good for a few weeks. Are these readings dangerously high? I am a 55 year old disabled Vietnam Veteran and have an appointment Feb. 22 02 at my VA hospital. Should I go sooner? I really don't know the significance of these numbers. They told me in October of 2000 that the numbers were down. These new numbers were from an insurance application physical exam. It that was denied on these grounds. The only thing I take are vitimins and Milk Thissle. I also take HGR (Human Growth Hormone powder). Could this be the cause? Is it a quack remedy? Also some one advised me to take collodial silver. Is this a quack remedy and is it dangerous to take with HVC? I here it is dangerous to take, period. I have not taken this oneWhat is your opinion? Thanks MK

Response from Dr. Fried

Since you were treated with interferon and ribavirin, I assume you wee diagnosed with hepatitis C. Your liver enzymes are abnormal suggesting that you did not respond completely to therapy. Levels of SGOT and SGPT (AST and ALT) can fluctuate in hepatitis C and does not necessarily mean that your disease is getting worse. Nevertheless, its probably time you were reevaluated by your physician to see if your liver disease is stable.

Concerning all the other "remedies", keep in mind that none of these have ben subjected to rigorous scientific scrutiny. Many herbs may actually be harmful to the liver. I would definitely stay away from them.



Previous
hepatitis and stools
Next
regaining lost fat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement